Efferalgan for children, adolescents and adults: indications for use, recommendations and cautions

The active substance of the drug "Efferalgan" for children or adults is a non-steroidal drug - paracetamol. It is rapidly absorbed and actively acts, alleviating the patient's condition after 20-30 minutes. A decrease in temperature is achieved due to the direct effect of paracetamol on the thermoregulation center located in the brain.

Taking this drug is prescribed for mild to moderate pain, as well as febrile conditions of various nature. It is effective for toothache and migraine, muscle pain and neuralgia, injuries, etc. Efferalgan is available in several dosage forms - in the form of effervescent tablets, suppositories, syrup, solutions. Its administration can be either single-use (symptomatic) or longer, depending on the indications.

Efferalgan effervescent tablets are intended for use in dissolved form (1 tablet per 200 ml of water) by adults and children from 2 years old. A single dose for adults and children from 15 years old is 1-2 tablets, for children under 15 years of age it must be calculated based on body weight (on average, about 10-15 micrograms per kilogram of weight, but not more than 60). It looks like a child’s dosage regimen: approximately ½ tablets, for children 2-7 years old - maximum 2 tablets per day, 7-10 years old - 3, 10-15 - 4. If the child’s weight exceeds the norm, the dose should be adjusted. You can take the drug up to four times a day, however, remember: between the doses of Efferalgan there should be an interval of at least four hours in adults and six in children under 7 years of age (with impaired renal function - at least 8 hours).

"Efferalgan" for children, offered in the form of syrup in bottles of 90 and 150 ml., Is intended, including, for babies under the age of one year (starting from 4 weeks). It tastes sweet, so children usually take it without much persuasion. You can give the medicine undiluted or dilute with water, breast milk or the usual mixture. To maintain the correct dosage, a measuring spoon is attached to the package of the drug. Marks are applied on it, corresponding to the weight of the child - from 4 to 16 kg. As an analgesic such Efferalgan, a syrup for children, can be taken no more than 5 days. With fever, it is allowed to take it for 3 days. If after these periods the symptoms have not disappeared, you should consult your doctor. It should be borne in mind: since "Efferalgan" for children in the form of a syrup contains auxiliary substances, allergic reactions may occur.

Efferalgan for children is also available in the form of rectal suppositories (suppositories) containing 80 (for children aged 1–5 months) and 150 mg. (from 5 months to 3 years) of paracetamol. Suppositories in many cases are preferable to syrup or tablets, as they act faster, however, with inflammation of the rectum, they should not be used. You should not do this if the baby has diarrhea. The exact dose, one-time and daily, is calculated by the pediatrician, based on the age of the child and his weight. It can not exceed 3-4 suppositories per day, and the interval between their administration should be at least 6 hours.

The use of Efferalgan in any form is contraindicated in case of hypersensitivity to paracetamol: after the start of treatment, skin rashes may appear. In parallel with Efferalgan, you cannot use other drugs containing paracetamol - otherwise an overdose is possible. Its symptoms are as follows: pallor, drowsiness, dizziness, vomiting. They are caused by the toxic effect of paracetamol on the liver. In this case, urgent medical attention is needed.

However, most often taking this drug does not cause any complications in either children or adults. It is important only to choose the right dose and choose the most suitable and effective in this case Efferalgan - baby syrup, tablets or suppositories.


All Articles